1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Lantus to tresiba

Discussion in 'Insulin' started by OdinsBeard, Jan 18, 2018.

  1. OdinsBeard

    OdinsBeard Type 1 · Member

    Messages:
    21
    Likes Received:
    37
    Trophy Points:
    38
    Anyone had any experience switching? I've found myself sleeping heavily and struggling to wake up. Only second day on it.
     
  2. Juicyj

    Juicyj Type 1 · Moderator
    Staff Member

    Messages:
    6,782
    Likes Received:
    5,846
    Trophy Points:
    198
    Hi @OdinsBeard - What your BG levels like ? I switched from lantus to tresiba and it took a good few weeks to bed in and get my dose right, but was well worth it in the end.
     
    • Like Like x 1
    • Informative Informative x 1
  3. porl69

    porl69 Type 1 · Well-Known Member

    Messages:
    2,506
    Likes Received:
    3,224
    Trophy Points:
    198
    Totally agree with @Juicyj I was switched 6 months ago and took around 4 weeks to get it correct. Then another 4 weeks to get the dosage correct. Hey ho thats the joys of diabetes :D
     
    • Like Like x 2
    • Informative Informative x 1
  4. OdinsBeard

    OdinsBeard Type 1 · Member

    Messages:
    21
    Likes Received:
    37
    Trophy Points:
    38
    Thanks, I am seeing better blood results already taking 4 units less of tresiba. I sleep much better but am struggling to wake up. Is this common?
     
  5. Juicyj

    Juicyj Type 1 · Moderator
    Staff Member

    Messages:
    6,782
    Likes Received:
    5,846
    Trophy Points:
    198
    I didn't have any issues with sleep, but it will take time for your body to adjust to the new insulin so give it a while and see how it goes, you are only a couple of days in so far :)
     
    • Like Like x 1
  6. porl69

    porl69 Type 1 · Well-Known Member

    Messages:
    2,506
    Likes Received:
    3,224
    Trophy Points:
    198
    I struggle to wake every morning.....my other half always states I am a lazy sod lol

    No I never had any problems sleeping or waking up when I was switched
     
    • Like Like x 2
  7. Nooch1

    Nooch1 Type 2 · Well-Known Member

    Messages:
    54
    Likes Received:
    64
    Trophy Points:
    58
    Just been switch but my novarapid has been stopped with out telling me why been in hospital for 3 wks now keep asking but don’t get an answer blood suger are between 15-20 but on Lantas my suger where between 10-13 which is much better
     
  8. alphabeta

    alphabeta Type 1 · Well-Known Member

    Messages:
    610
    Likes Received:
    264
    Trophy Points:
    123
    What?! Why on earth would they stop your bolus?!
     
  9. Nooch1

    Nooch1 Type 2 · Well-Known Member

    Messages:
    54
    Likes Received:
    64
    Trophy Points:
    58
    Don’t have a I use to have 32 unit with breakfast,30 units lunch and 18unit for dinner then some time correction dose at bedtime now only getting 20unit at dinner time
     
  10. alphabeta

    alphabeta Type 1 · Well-Known Member

    Messages:
    610
    Likes Received:
    264
    Trophy Points:
    123
    That's dangerous! Are you eating breakfast and lunch without NovoRapid?!!
     
  11. Nooch1

    Nooch1 Type 2 · Well-Known Member

    Messages:
    54
    Likes Received:
    64
    Trophy Points:
    58
  12. alphabeta

    alphabeta Type 1 · Well-Known Member

    Messages:
    610
    Likes Received:
    264
    Trophy Points:
    123
    Someone help me out here!
     
  13. sweetbloodsher

    sweetbloodsher Type 1 · Well-Known Member

    Messages:
    83
    Likes Received:
    45
    Trophy Points:
    58
    I never had trouble waking up, but recall it's difficult b/c you need a different number of units when switching. Going from Tresiba back to Lantus, I started low and gradually moved up.
     
  14. ElizaChota

    ElizaChota Type 2 · Active Member

    Messages:
    36
    Likes Received:
    9
    Trophy Points:
    28
    I have three types of insulin. And I'm on Tresiba and it does make me sleepy. But as I said I am on three types of insulin and I don't really know which one is making me tired.
     
  15. Juicyj

    Juicyj Type 1 · Moderator
    Staff Member

    Messages:
    6,782
    Likes Received:
    5,846
    Trophy Points:
    198
    Hello there, you've posted in an old thread so your post won't get much visibility, it's best to create a new thread for responses, let me know if you need help with that :)
     
  16. SimonCrox

    SimonCrox · Well-Known Member

    Messages:
    315
    Likes Received:
    139
    Trophy Points:
    63
    Hi

    Are you sure that it is the tresiba? Do you think that you could be going hypo overnight? That could make you tired during day. On the other hand, if your glucose levels were too high, that could also make you tired.

    There are many causes of tiredness so it might be worth seeing your family doctor plus a blood test eg for anaemia, underactive thyroid, diabetes control

    Good luck and best wishes
     
    • Agree Agree x 1
  17. ElizaChota

    ElizaChota Type 2 · Active Member

    Messages:
    36
    Likes Received:
    9
    Trophy Points:
    28

    I am on iron pills for anemia too. I don't know what is making me tired. The only reason why I'm on iron pills for anemia long term is because whenever I do get off the pills I will always get anemic again. So it can't be anemia because I've been on iron pills for over 6 months. And we're trying many types of insulin and I am on Janumet twice a day as well. Thanks for the advice, I'm going to make sure that my doctor checks these things out.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook